Thunderstorm Wind, Oakland
- When
- July 28, 1:14 PM EST
- Where
- Oakland County, Milford
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.580, -83.580
Three trees were reported blown down.
Scattered severe thunderstorms tracked along and south of the M-59 corridor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Scattered severe thunderstorms tracked along and south of the M-59 corridor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 28, 12:22 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
122 PM EDT WED JUL 28 2010
.AVIATION...
A STRONG COLD FRONT IS CURRENTLY MOVING SOUTH ACROSS THE AREA WITH
A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL LOWER
MI. THESE STORMS WILL GRADUALLY MOVE EASTWARD DURING THE NEXT FEW
HOURS. BRIEF REDUCTIONS OF VISIBILITIES AND CEILINGS INTO IFR
CATEGORY WILL BE POSSIBLE...MAINLY ACROSS THE SOUTHERN TAF SITES.
THUNDERSTORMS WILL BE WEAKER ACROSS THE NORTH WHERE THERE IS LESS
INSTABILITY. THIS ACTIVITY IS EXPECTED TO CLEAR THE AREA AROUND
00Z THIS EVENING. MUCH DRIER AIR WILL FILTER IN BEHIND THE FRONT
BRINGING A RETURN TO VFR CONDITIONS AND NORTHWESTERLY WINDS.
&&
.PREV DISCUSSION...ISSUED 1007 AM EDT WED JUL 28 2010
UPDATE...
EARLY MORNING THUNDERSTORM STORM ACTIVITY HAS ALL BUT
DISSIPATED...WITH THE OUTFLOW PUSHING INTO THE CWA. THE QUESTION
MARK IS WHETHER STORMS INITIATE ON THE OUTFLOW BOUNDARY AROUND
NOON OR WITH THE ACTUAL COLD FRONT WHICH IS FARTHER WEST...OR A
COMBINATION OF BOTH. SURFACE DEW PTS ARE IN THE LOW TO MID
70S...WHICH SHOULD TRANSLATE TO MIXED LAYER CAPES OF 2000+
J/KG WITH TEMPS IN THE MID TO UPPER 80S. THE 12Z DTX SOUNDING
SUGGESTS CONVECTIVE TEMPERATURES IN THE MID 80S...WHICH SHOULD BE NO
PROBLEM. WITH 0-6 KM BULK SHEAR VALUES OF 40 KNOTS AND DOWNDRAFT
CAPES IN EXCESS OF 1000 J/KG...DAMAGING WIND GUSTS ARE THE BIGGEST
CONCERN. HOWEVER...THE WIND PROFILE IN THE LOW LEVELS IS ALSO
FAIRLY UNIDIRECTIONAL. PREFER THE SURFACE/LOW LEVEL WINDS TO BE
BACKED A BIT MORE (THAN CURRENT OBSERVATIONS) FOR BETTER LOW LEVEL
CONVERGENCE AND MORE CONFIDENCE IN ORGANIZED STORMS GOING UP. THE
BULK OF THE UPPER LEVEL SUPPORT WILL BE OVER ONTARIO...BUT JET
ENERGY OVER THE WESTERN GREAT LAKES AND MODEST HEIGHT FALLS WILL
MOVE INTO SOUTHERN LOWER MICHIGAN LATE TODAY. WEIGHING ALL THE
POSITIVES AND NEGATIVES...THINK AN ENHANCED WORDING IN THE ZONES
FOR A FEW SEVERE STORMS WITH DAMAGING WINDS IS NEEDED FOR
LOCATIONS GENERALLY ALONG AND SOUTH OF M-59....WITH STORMS LIKELY
INITIATING BY 4 PM.
PREV DISCUSSION...ISSUED 416 AM EDT WED JUL 28 2010
SHORT TERM...TODAY
LINE OF THUNDERSTORMS HAS RACED OUT WELL IN ADVANCE OF APPROACHING
COLD FRONT...AND WHILE THIS ACTIVITY IS WEAKENING...IT APPEARS THAT
AT LEAST SCATTERED SHOWERS/THUNDER WILL PROGRESS INTO THE NORTHERN
PORTION OF THE CWA...NORTH OF I 69...EARLY THIS MORNING. WILL HAVE
TO ADJUST FORECAST AT THE LAST MINUTE BASED ON THE POSITION OF THIS
ACTIVITY ATTM. GIVEN THE WEAKENING TREND...WOULD EXPECT THIS INITIAL
ACTIVITY TO DISSIPATE ONCE IT ENTERS THE CWA AS IT GETS FURTHER AND
FURTHER FROM UPPER LEVEL SUPPORT AND SUCCUMBS TO THE DIURNAL MINIMUM
IN INSTABILITY.
THE AFOREMENTIONED COLD FRONT...OR COMBINATION OF THIS AND MESOSCALE
BOUNDARIES LEFT FROM ONGOING CONVECTION...WILL PROVIDE FOCUS FOR
ANOTHER ROUND OF SHOWERS/THUNDERSTORMS BY THIS AFTERNOON. PLACEMENT
WILL BE TRICKY...BUT GIVEN CURRENT EVOLUTION...WOULD EXPECT AREAS
FROM I 69 SOUTH TO BE IN THE BEST SPOT FOR LATER DEVELOPMENT. WILL
MAINTAIN LIKELY (60-70%) WORDING DURING THE AFTERNOON SINCE FRONTAL
BOUNDARY WILL BE RELATIVELY STRONG AND PROVIDE DECENT FOCUS DURING
PEAK HEATING/INSTABILITY OF THE AFTERNOON.
ACTIVITY WILL STEADILY PROGRESS SOUTHEAST ACROSS THE AREA AFTER ITS
INITIATION IN THE I 69/M 59 CORRIDOR DURING THE EARLY PARTS OF THE
AFTERNOON...ESSENTIALLY AFFECTING THE REMAINDER OF THE AREA DURING
THE MID/LATE AFTERNOON...AND PERHAPS LINGERING OVER THE FAR SOUTHERN
AREAS INTO THE EARLY EVENING.
WITH CLOUDS/SHOWERS ENTERING SAGINAW VALLEY THIS MORNING...WILL BE
HARD TO WARM ANY FURTHER THAN THE LOWER 80S. HOWEVER...FURTHER SOUTH
SKIES WILL START OUT PARTLY SUNNY...SO THE UPPER 80S TO NEAR 90 SEEM
REASONABLE. ONLY MINOR ADJUSTMENTS WHERE MADE FOR THIS PACKAGE.
LONG TERM...TONIGHT THROUGH NEXT TUESDAY
MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION BEHIND THE
FRONT TONIGHT WITH THE INFLUX OF DRIER AIR HELPING TO SCATTER OUT
CLOUDS. STEADILY FALLING DEWPOINTS SHOULD PREVENT MUCH IN THE WAY OF
FOG...BUT WOULD NOT BE SURPRISED IF A FEW STRAY PATCHES OF STRATUS
DEVELOP LATE TONIGHT. 00Z RAOB OUT OF THE PAS MANITOBA SHOWED AN
850MB TEMP OF 10C BEHIND THE COLD FRONT. MODELS IN FAIRLY GOOD
AGREEMENT THAT THE COOLEST OF THIS AIRMASS WILL END UP OVER THE
EASTERN GREAT LAKES AS THE UPPER LEVEL TROUGH DEEPENS ALONG THE EAST
COAST INTO FRIDAY. 850MB TEMPS ACROSS SOUTHEAST MICHIGAN ARE
FORECAST TO BE IN THE 11-13C RANGE...JUST A TOUCH BELOW NORMAL FOR
THE LAST WEEK OF JULY. THIS SHOULD RESULT IN HIGHS IN THE MID 70S TO
LOW 80S ON THURSDAY WITH GOOD MIXING THROUGH ROUGHLY 800MB. A
SCATTERED TO BROKEN CU DECK WILL DEVELOP BENEATH THE BUILDING
SURFACE HIGH...MIXING INTO DRIER AIR ALOFT THROUGHOUT THE
AFTERNOON AND CLEARING BY THURSDAY NIGHT. FAVORABLE RADIATIONAL
COOLING WILL COMBINE WITH A LIGHT FLOW OFF LAKE HURON TO TRAP
MOISTURE BENEATH A SHALLOW INVERSION ACROSS THE THUMB REGION AND
HAVE ADDED A MENTION OF FOG TO THE FORECAST. HIGHS ON FRIDAY ARE
EXPECTED TO BE JUST A TOUCH COOLER...MAINLY DUE TO THE COOL START
ON FRIDAY MORNING.
MODEL SPREAD INCREASES FROM FRIDAY INTO SATURDAY AS THE NEXT
SHORTWAVE ROUNDS THE RIDGE OVER THE WESTERN STATES AND SLIDES
THROUGH THE MIDWEST ON FRIDAY NIGHT. MODELS JUST STARTING TO SAMPLE
THE SHORTWAVE IN QUESTION MOVING ONTO THE WEST COAST AND WILL EXPECT
THEM TO COME INTO BETTER AGREEMENT OVER THE NEXT 24 HOURS. 00Z GFS
IS AN OUTLIER FROM BOTH THE 12Z GFS AND 00Z ECMWF/GEM AND IS ABOUT
200 MILES FURTHER NORTH WITH THE TRACK OF THE WEAK SURFACE
REFLECTION ACROSS LOWER MICHIGAN ON SATURDAY. PREFER THE BETTER
CONSENSUS WHICH SHOWS THE WEAK SURFACE WAVE AND 850MB BAROCLINIC
ZONE TO OUR SOUTHWEST ACROSS ILLINOIS/INDIANA. THE GOING FORECAST
HAS A LOW CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY AND WILL
LEAVE IT FOR ANOTHER CYCLE GIVEN THE UNCERTAINTY...HOWEVER THINK
THERE IS A GOOD CHANCE WE WILL REMAIN DRY ON SATURDAY.
A BROAD/FLAT UPPER LEVEL RIDGE SETS UP ACROSS MOST OF THE CONUS BEHIND
THE DEPARTING EAST COAST TROUGH FOR THE START OF NEXT WEEK.
SURFACE HIGH PRESSURE LINGERS OVER THE REGION ON SUNDAY AND
MONDAY WITH THE NEXT PIECE OF SHORTWAVE ENERGY MOVING AROUND THE
PERIPHERY OF THE RIDGE AND APPROACHING THE REGION ON TUESDAY.
MARINE...
SOUTHWEST FLOW HAS STEADILY INCREASED WITHIN TIGHTENING PRESSURE
GRADIENT IN ADVANCE OF APPROACHING COLD FRONT. SMALL CRAFT ADVISORY
IS ON TRACK AS GUSTS TO 29 KNOTS HAVE BEEN OBSERVED OVER THE INNER
BAY. IN FACT...WILL EXPAND THE VALID TIME TO 20Z AS GRADIENT TAKES
SOME TIME TO RELAX. DURING THIS TIME FRAME...SOUTHWEST DIRECTION
BECOMES MORE WESTERLY...WHICH WILL BRING STRONGER WINDS/WAVES INTO
PARTS OF THE NORTHERN ZONE TOWARDS HARBOR BEACH AS FETCH LENGTHENS
WITH THE VEERING WINDS. SO...WILL ADD THIS ZONE TO THE ADVISORY.
THE AFOREMENTIONED COLD FRONT WILL BE ACCOMPANIED BY SCATTERED
SHOWERS/THUNDERSTORMS TODAY...WITH ONGOING ACTIVITY WEAKENING EARLY
THIS MORNING AS IT TRAVERSES NORTHERN LAKE HURON...AND THEN MORE
CONVECTION REFORMING BY MIDDAY FURTHER TO THE SOUTH. ANY LINGERING
ACTIVITY THIS EVENING SHOULD BE CONFINED TO AREAS FROM LAKE ST CLAIR
SOUTH.
ANOTHER HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE AREA AND BRING
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...UNTIL 4 PM WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....AGD
UPDATE.......SF
SHORT TERM...DG
LONG TERM....KEC
MARINE.......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1245 PM EDT WED JUL 28 2010 MIZ047>049-053>055-060>063-291000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 1245 PM EDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH A SLIGHT CHANCE OF SEVERE WEATHER AS ONE HEADS SOUTH TOWARD THE I-69 CORRIDOR. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT. STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 25 MPH. THUNDERSTORMS TODAY WILL BE THE RESULT OF A COLD FRONT PUSHING SOUTH INTO A MOIST AND UNSTABLE ENVIRONMENT. THE COLD FRONT WILL CLEAR THE STATE EARLY THIS EVENING...ENDING THE CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A WEAK LOW PRESSURE SYSTEM MOVES THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-291000- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1245 PM EDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF M-59. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF WHICH MAY BE SEVERE...PRODUCING DAMAGING WINDS UP TO 70 MPH. THERE IS ALSO A LOW CHANCE OF HAIL TO AROUND ONE INCH AND AN ISOLATED TORNADO. THUNDERSTORMS TODAY WILL BE THE RESULT OF A COLD FRONT PUSHING SOUTH INTO A MOIST AND UNSTABLE ENVIRONMENT. THE COLD FRONT WILL CLEAR THE STATE EARLY THIS EVENING...ENDING THE CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A WEAK LOW PRESSURE SYSTEM MOVES THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-291000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1245 PM EDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SAGINAW BAY AND NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH THROUGH THIS AFTERNOON. PLEASE SEE THE LATEST MARINE PRODUCTS /MWWDTX/ AND /NSHDTX/ FOR ADDITIONAL DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH A CHANCE OF SEVERE WEATHER...MAINLY FROM EXTREME SOUTHERN LAKE HURON TO LAKE ERIE. WIND GUSTS TO 50 KNOTS WILL BE THE PRIMARY HAZARD. STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 20 KNOTS. THUNDERSTORMS TODAY WILL BE THE RESULT OF A COLD FRONT PUSHING SOUTH INTO A MOIST AND UNSTABLE ENVIRONMENT. THE COLD FRONT WILL CLEAR THE CENTRAL GREAT LAKES EARLY THIS EVENING...ENDING THE CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A WEAK LOW PRESSURE SYSTEM MOVES THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1229 PM EDT WED JUL 28 2010 MIZ060-281645- SHIAWASSEE- 1229 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF LAINGSBURG...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PERRY BY 1240 PM EDT... MORRICE BY 1245 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1256 PM EDT WED JUL 28 2010 MIZ060-061-068>070-281800- GENESEE-LIVINGSTON-MACOMB-OAKLAND-SHIAWASSEE- 1256 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTHEAST OF FOWLERVILLE...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORMS WILL BE NEAR... LINDEN BY 105 PM EDT... FENTON AND HARTLAND BY 110 PM EDT... HOLLY BY 115 PM EDT... CLARKSTON BY 130 PM EDT... PONTIAC BY 140 PM EDT... ROCHESTER BY 150 PM EDT... TROY BY 155 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
ISSUED BY NATIONAL WEATHER SERVICE GRAND RAPIDS MI
154 PM EDT WED JUL 28 2010
MIZ063-068>070-075-076-281900-
LIVINGSTON-MACOMB-OAKLAND-ST. CLAIR-WASHTENAW-WAYNE-
154 PM EDT WED JUL 28 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
PONTIAC TO HOWELL TO 19 MILES SOUTHWEST OF HOWELL...MOVING SOUTHEAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
PONTIAC BY 205 PM EDT...
PINCKNEY AND BRIGHTON BY 210 PM EDT...
UTICA BY 215 PM EDT...
TROY BY 220 PM EDT...
MOUNT CLEMENS AND DEXTER BY 225 PM EDT...
NOVI BY 230 PM EDT...
ANN ARBOR BY 235 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4252 8269 4257 8265 4256 8283 4236 8292
4235 8299 4213 8342 4236 8415 4257 8415
4266 8397 4277 8310 4266 8277 4263 8281
4259 8278 4258 8268 4262 8266 4262 8265
4259 8268 4261 8263 4259 8255
TIME...MOT...LOC 1755Z 293DEG 34KT 4272 8311 4263 8386
4246 8419
WDMThe Detroit radar (KDTX), 16 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
15 thunderstorm wind. Local standard time, as filed.
Three trees were reported blown down.
A trained spotter estimated a 60 mph thunderstorm wind gust.
Several 6 inch diameter tree limbs were reported down.
Trees reported blown down.
A 36 inch diameter tree limb was reported down.
A trained spotter measured a 62 mph thunderstorm wind gust.
A very large tree landed on two cars and a house.
A large tree was blown down on powerlines.
A 14 inch diameter tree was blown down.
A trained spotter estimated a 60 mph thunderstorm wind gust.
A trained spotter estimated a 60 mph thunderstorm wind gust.
A trained spotter estimated a 60 mph thunderstorm wind gust.
A trained spotter measured a 62 mph thunderstorm wind gust.
A trained spotter measured a 62 mph thunderstorm wind gust.
A 8 inch diameter tree was blown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253563, 253375, 253356, 253358, 253376, 253378, 253360, 253367, 253372, 253380, 253381, 253382, 253383, 253384, 253374.